Alert archive / Iowa / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Quad Cities, IA

February 2, 200715 counties in Iowa; 9 counties in Illinois

NWS Quad Cities, IA issued this wind chill advisory at Feb 2, 2007, 3:50 AM CST for 15 counties in Iowa; 9 counties in Illinois. It took effect at Feb 2, 2007, 4:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 3:50 AM CST (09:50 UTC)
In effect from
Feb 2, 2007, 4:00 AM CST
Expired
Feb 2, 2007, 12:00 PM CST
In force
8 hr
Issued by
NWS Quad Cities, IA
All 24 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 020950
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 AM CST FRI FEB 2 2007

...BITTERLY COLD WIND CHILLS THIS MORNING...

.SHARPLY COLDER AIR WILL CONTINUE TO POUR INTO EASTERN IOWA IN THE
WAKE OF AN ARCTIC FRONT. BRISK NORTHWEST WINDS AT 15 TO 30 MPH
WILL COMBINE WITH TEMPERATURES FALLING TO ZERO OR BELOW TO PRODUCE
BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING.

IAZ040>042-051>053-063-064-076-077-021600-
/O.NEW.KDVN.WC.Y.0003.070202T1000Z-070202T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-KEOKUK-
WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...
SIGOURNEY...WASHINGTON
350 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO CAN
BE EXPECTED THROUGH MID MORNING. TEMPERATURES WILL THEN RISE TO
AROUND 5 DEGREES ALLOWING WIND CHILLS TO CLIMB ABOVE CRITERIA BUT
STILL REMAIN QUITE COLD IN THE RANGE OF 10 TO 20 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE
AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 

$$
3 follow-up statements
000 
WWUS43 KDVN 021224
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 AM CST FRI FEB 2 2007

...BITTERLY COLD WIND CHILLS THIS MORNING...

.SHARPLY COLDER AIR WILL CONTINUE TO POUR INTO EASTERN IOWA IN
THE WAKE OF AN ARCTIC FRONT. BRISK NORTHWEST WINDS AT 15 TO
30 MPH WILL COMBINE WITH TEMPERATURES FALLING TO ZERO OR BELOW TO
PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO THIS
MORNING.

IAZ054-065>068-021600-
/O.EXA.KDVN.WC.Y.0003.000000T0000Z-070202T1600Z/
JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-
INCLUDING THE CITIES OF...MAQUOKETA...TIPTON...CLINTON...
MUSCATINE...BETTENDORF...DAVENPORT
624 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO CAN
BE EXPECTED THROUGH MID MORNING. TEMPERATURES WILL THEN RISE TO
AROUND 5 DEGREES ALLOWING WIND CHILLS TO CLIMB ABOVE CRITERIA BUT
STILL REMAIN QUITE COLD IN THE RANGE OF 10 TO 20 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

$$

IAZ040>042-051>053-063-064-076-077-021600-
/O.CON.KDVN.WC.Y.0003.000000T0000Z-070202T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-KEOKUK-
WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...
SIGOURNEY...WASHINGTON
624 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO CAN
BE EXPECTED THROUGH MID MORNING. TEMPERATURES WILL THEN RISE TO
AROUND 5 DEGREES ALLOWING WIND CHILLS TO CLIMB ABOVE CRITERIA BUT
STILL REMAIN QUITE COLD IN THE RANGE OF 10 TO 20 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

$$
000 
WWUS43 KDVN 021521
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 AM CST FRI FEB 2 2007

...BITTERLY COLD WIND CHILLS THIS MORNING...

.SHARPLY COLDER AIR HAS POURED INTO IOWA AND ILLINOIS IN THE WAKE
OF AN ARCTIC COLD FRONT. BRISK NORTHWEST WINDS AT 15 TO 30 MPH
WILL COMBINE WITH TEMPERATURES NEAR OR BELOW ZERO TO PRODUCE
BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO THIS MORNING.

ILZ001-002-007-009-015>018-024-021800-
/O.EXB.KDVN.WC.Y.0003.000000T0000Z-070202T1800Z/
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...
PRINCETON...HENNEPIN...ALEDO
921 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 25 BELOW ZERO CAN
BE EXPECTED THROUGH NOON. TEMPERATURES WILL RISE INTO THE SINGLE
DIGITS IN THE AFTERNOON...ALLOWING WIND CHILLS TO REACH 10 TO 20
BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

$$

IAZ040>042-051>054-063>068-076-077-021800-
/O.EXT.KDVN.WC.Y.0003.000000T0000Z-070202T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON
921 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

BITTERLY COLD WIND CHILLS IN THE RANGE OF 20 TO 25 BELOW ZERO CAN
BE EXPECTED THROUGH NOON. TEMPERATURES WILL RISE INTO THE SINGLE
DIGITS IN THE AFTERNOON...ALLOWING WIND CHILLS TO REACH 10 TO 20
BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.

$$

MAYES
000 
WWUS43 KDVN 021802
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 PM CST FRI FEB 2 2007

...DANGEROUS WIND CHILLS DIMINISHING THIS AFTERNOON...

.WITH TEMPERATURES RISING INTO THE SINGLE DIGITS...WIDESPREAD WIND
CHILLS ARE NO LONGER REACHING 20 BELOW ZERO. THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE.

IAZ040>042-051>054-063>068-076-077-ILZ001-002-007-009-015>018-024-
021915-
/O.EXP.KDVN.WC.Y.0003.000000T0000Z-070202T1800Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO
1202 PM CST FRI FEB 2 2007

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

DANGEROUS WIND CHILLS OF 20 BELOW ZERO AND COLDER ARE DIMINISHING
AS TEMPERATURES RISE INTO THE SINGLE DIGITS TODAY. THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE...THOUGH WIND CHILLS OF 10 TO
20 BELOW ZERO WILL CONTINUE NORTH OF INTERSTATE 80 THROUGH THE
REST OF THE AFTERNOON. IF YOU MUST BE OUTDOORS TODAY...CONTINUE TO
PROTECT YOURSELF AGAINST THE COLD WEATHER...DRESS IN LAYERS AND COVER
EXPOSED SKIN.

$$

MAYES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:25 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 2, 3:25 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CST FRI FEB 02 2007

.SYNOPSIS...
A COLD PATTERN WILL CONTINUE ACROSS THE REGION THROUGH THE WEEKEND
WITH ANOTHER ALBERTA CLIPPER ARRIVING LATE TONIGHT AND SATURDAY
MORNING. ONCE THE CLIPPER PASSES...ARCTIC AIR WILL RUSH INTO THE
AREA. TEMPERATURES ARE EXPECTED TO BE MINIMALLY 20 TO 25 DEGREES
BELOW NORMAL THROUGH THE WEEKEND.

&&

.SHORT TERM...TODAY AND TONIGHT...
CURRENT CLIPPER IS RAPIDLY EXITING THE AREA AND ANY LINGERING SNOW
WILL EITHER BE OVER BY 12Z OR SHORTLY AFTER THAT. TEMPERATURE
REBOUND TODAY SHOULD NOT BE OVERLY GREAT DESPITE SUNSHINE. WILL
RAISE HEADLINES FOR WIND CHILL THROUGH 10 AM FOR ABOUT THE NORTHWEST
THIRD OF CWFA.

NEXT CLIPPER SYSTEM TO ARRIVE LATE TONIGHT AND BRING A CHANCE OF
SNOW ADDITIONAL SNOWFALL. AMOUNTS TO BE ANYWHERE FROM JUST A DUSTING
TO JUST UNDER AN INCH. TEMPERATURES TONIGHT WILL BE TRICKY. THERE
SHOULD BE AN INITIAL QUICK DROP OFF IN THE EVENING FOLLOWED BY
STEADY OR SLOWLY RISING MOST OF THE NIGHT. IF NEW 06Z WRF RUN HAS
THE TIMING CORRECT...THE FAR NORTHWEST AND WEST PARTS OF THE CWFA
SHOULD SEE TEMPERATURES START FALLING AGAIN JUST PRIOR TO SUNRISE.
WILL HOLD OFF FOR NOW BUT HEADLINES FOR WIND CHILL MAY BE NEEDED
LATE TONIGHT.          ...08...

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...
DANGEROUS COLD ON TAP WITH COLDEST AIR NOT ONLY OF THE SEASON... BUT
OF THE PAST COUPLE OF YEARS AT LEAST. POLAR VORTEX CHURNING
OVER HUDSON BAY IS PROGGED TO ROTATE DOWN NORTH OF LAKE
SUPERIOR AND THE ARROWHEAD OF MN OVER THE WEEKEND BEFORE SETTLING
OVER ONTARIO FOR MUCH OF THE REST OF THE PERIOD. MAIN BRUNT
OR SURGE OF ARCTIC AIR EXPECTED TO ARRIVE WITH PASSAGE OF CLIPPER
SYSTEM ON SAT... WITH H85 TEMPS LOWERING IN THE RANGE OF -25C TO
-30C NORTH BY 12Z SUN. LOW-MID LEVEL FRONTOGENESIS... MODEST
H85-H7 OMEGA... AND POSITIVE VORTICITY ADVECTION PROGGED ROUGHLY
ALONG AND EAST OF THE MISSISSIPPI RVR 12Z SAT .. SO WILL HAVE
CHC POPS THERE... WHICH IS ABOVE GUIDANCE BUT LOOKS REASONABLE GIVEN
THE FORCING... AND CANT RULE OUT GOING HIGHER BUT HINGES ON TIMING.
STRONG COLD ADVECTION ON GUSTY NORTHWEST WINDS TO 30-35 MPH WILL SEND
TEMPS IN FREE FALL ON SAT. PROGGED LOW LEVEL THICKNESS AND
VERIFICATION FROM THURS SUPPORTS TEMPS FALLING BACK IN THE SINGLE
DIGITS MOST LOCATIONS BY LATE AFTN SAT WITH AREAS NORTH OF HWY 30
AROUND ZERO TO POSSIBLY A BIT BELOW. THIS COMBINED WITH THE BRISK
WINDS WILL BRING RISK OF EXCEEDING WIND CHILL ADVISORY CRITERIA
ESPECIALLY NORTH/WEST.

ENSEMBLE /MREF/ SHOWS H85 TEMPS 2 TO NEARLY 3 STANDARD DEVIATIONS
BELOW NORMAL BY SUN AND MON... WHICH WOULD SUPPORT NEAR RECORD COLD
POTENTIAL WITH LOCAL TECHNIQUE USING PROGGED H85 TEMPS AND STRENGTH
OF SFC HIGH SUPPORTIVE OF AREAS NORTH MAINLY NORTH OF HWY 30
APPROACHING -20 F ON MINS WITH POTENTIAL FOR ISOLD SPOTS NEAR -25 F.
HIGH TEMPS SINGLE DIGITS TO AROUND 10 DEGS WITH SUB ZERO HIGHS
MAINLY NORTH OF I 80. HAVE LOWERED TEMPS A FEW DEGS SAT NIGHT
THROUGH MON. WIND CHILL ADVISORY LIKELY FOR PORTION OF THE PERIOD
WITH POTENTIAL FOR WIND CHILL WARNING NORTH SAT NIGHT-SUN MORNING...
WITH WIND CHILLS APPROACHING -35 NORTH AND -20 TO -30 ELSEWHERE.
WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK... BUT ALSO
PLAN TO ISSUE SPECIAL WEATHER STATEMENT TO FURTHER INCREASE
AWARENESS ON DANGEROUS COLD ... AND PLAN TO ALSO HIGHLIGHT ON MAIN
PAGE OF WEBSITE.

GFS AND UKMET SUPPORT LIFTING BAROCLINIC ZONE UP TO OUR SOUTH TUE-WED
AS POLAR VORTEX SHIFTS ACROSS ONTARIO. THIS WILL SET THE STAGE
FOR INCREASED POTENTIAL OF 1 OR MORE SYSTEMS WITH ACCUMULATING SNOW
OF POSSIBLY MODERATE AMOUNTS WITH OVERRUNNING ... WITH LOTS OF
UNCERTAINTY ON JUST WHERE... AS 02/00Z UKMET HAS SHIFTED TRACK
FURTHER SOUTHWEST MORE IN LINE WITH ECMWF... WHILE GFS REMAINS
FURTHEST NORTHEAST. DUE TO DISCREPANCIES WILL OPT NOT TO INTRODUCE
LATE MON-TUE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY THROUGH 10 AM
IA...IAZ040>042-051>053-063-064-076-077
IL...NONE.
MO...NONE.

&&

08/05
Hazardous weather outlook, Feb 1, 5:10 AM CST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 AM CST THU FEB 1 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
510 AM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE INTO EASTERN IOWA LATE TONIGHT. AHEAD
OF THE FRONT SOME LIGHT SNOW MAY OCCUR RESULTING IN MINOR
ACCUMULATIONS.  STRONG NORTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT
BEHIND THE FRONT.  THE STRONG WINDS COMBINED WITH UP TO AN INCH OF
POWDERY SNOW THAT FELL WEDNESDAY NIGHT WILL CAUSE SOME BLOWING SNOW
WEST OF A DUBUQUE...CEDAR RAPIDS...SIGOURNEY LINE. THE BLOWING SNOW
WILL REDUCE VISIBILITIES TO A MILE OR LESS...ESPECIALLY IN RURAL
AREAS.

ICE JAMS WILL BE POSSIBLE ON AREA RIVERS FOR THE NEXT SEVERAL
DAYS.  MINOR ICE JAMS HAVE ALREADY OCCURRED ON THE ROCK RIVER IN
ILLINOIS AND ALSO ON SECTIONS OF THE WAPSIPINICON AND MAQUOKETA
RIVERS IN EASTERN IOWA.  MINOR RISES UP TO NEAR FLOOD STAGE ARE
POSSIBLE...BUT RAPID RISES ARE NOT EXPECTED WHERE THESE ICE JAMS
FORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ARCTIC FRONT WILL CONTINUE TO SWEEP THROUGH THE AREA ON FRIDAY...
WITH WIND GUSTS OVER 30 MPH CAUSING BLOWING SNOW AND WIND CHILLS
IN THE TEENS BELOW ZERO. THE BLOWING SNOW WILL CONTINUE TO REDUCE
VISIBILITIES TO A MILE OR LESS IN OPEN AREAS...AND PRODUCE SOME
DRIFTING OVER ROADS THROUGH AT LEAST MIDDAY. WIND CHILLS MAY THEN
DANGEROUSLY DIP TO 20 BELOW OR EVEN COLDER BY LATE FRIDAY AFTERNOON
NORTH OF THE INTERSTATE 80 CORRIDOR...AND THEN INTO TO 15 TO 25 BELOW
RANGE OVER THE REST OF THE AREA AS FRIDAY NIGHT PROGRESSES. ANOTHER
SHOT OF ARCTIC AIR OUT OF CANADA ON SATURDAY COMBINED WITH NORTHWEST
WINDS OF AT LEAST 15 TO 25 MPH...WILL CONTINUE TO PRODUCE BITTER COLD
WIND CHILLS IN THE 20 TO 30 BELOW RANGE. THUS WIND CHILL ADVISORIES
ARE LIKELY FOR MUCH OF THE AREA FROM FRIDAY AFTERNOON THROUGH
SATURDAY NIGHT.

THE COLDEST AIR OF THE SEASON IS EXPECTED TO PRODUCE AMBIENT LOW
TEMPERATURES FROM 10 BELOW TO 20 BELOW ZERO BY BOTH SUNDAY AND MONDAY
MORNING...WITH HIGHS BOTH DAYS STRUGGLING TO REACH THE SINGLE DIGITS
ABOVE ZERO. IF WINDS CAN MAINTAIN SPEEDS OF 10 TO 15 MPH SATURDAY
NIGHT INTO SUNDAY MORNING...LIFE THREATENING WIND CHILLS OF 30 BELOW
OR EVEN COLDER WILL CREATE THE NEED FOR A WIND CHILL WARNING...
ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. STAY TUNED
FOR UPDATED FORECASTS AND STATEMENTS CONCERNING THIS DANGEROUSLY COLD
ARCTIC OUTBREAK OVER THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT ANY ICE JAMS OR HIGH RIVER LEVELS TO THE
NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES.

DLF/12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:05 PM CSTWind Chill AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more3 days

Nearby

Wind Chill Advisories in Iowa, 2007Wind Chill Advisories in Illinois, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.